Alert archive / Florida / Frost Advisories in 2017

Frost Advisory 1, NWS Melbourne, FL

January 30, 20176 counties in Florida

NWS Melbourne, FL issued this frost advisory at Jan 30, 2017, 1:47 PM EST for 6 counties in Florida. It took effect at Jan 31, 2017, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2017, 1:47 PM EST (18:47 UTC)
In effect from
Jan 31, 2017, 3:00 AM EST
Expired
Jan 31, 2017, 8:00 AM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WWUS72 KMLB 301847
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EST MON JAN 30 2017

FLZ041-044>047-053-054-058-059-141-144-147-311300-
/O.NEW.KMLB.FR.Y.0001.170131T0800Z-170131T1300Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF DEBARY, DELAND, DELTONA, EUSTIS, 
MOUNT DORA, LEESBURG, TAVARES, APOPKA, MAITLAND, ORLANDO, 
WINTER PARK, UNION PARK, ALTAMONTE SPRINGS, CASSELBERRY, OVIEDO, 
SANFORD, WINTER SPRINGS, .MELBOURNE, PALM BAY, ROCKLEDGE, 
CELEBRATION, KISSIMMEE, SAINT CLOUD, SEBASTIAN, VERO BEACH, 
BASINGER, FORT DRUM, OKEECHOBEE, PORT SAINT LUCIE, FORT PIERCE, 
DAYTONA BEACH, NEW SMYRNA BEACH, ORMOND BEACH, CLERMONT, 
MASCOTTE, GROVELAND, COCOA, AND TITUSVILLE
147 PM EST MON JAN 30 2017

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST
ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY. 

* TEMPERATURE...LOWS BETWEEN 34 AND 37 DEGREES TUESDAY MORNING
  ACROSS MUCH OF EAST CENTRAL FLORIDA, EXCEPT ALONG THE IMMEDIATE
  COAST AND IN HIGHLY URBANIZED LOCATIONS WHERE TEMPERATURES WILL
  HOLD IN THE LOWER 40S.

* IMPACTS...CLEAR SKIES AND DIMINISHING WINDS WILL PRODUCE
  EXCELLENT RADIATIONAL COOLING OVERNIGHT ALLOWING AREAS OF FROST
  TO DEVELOP ACROSS MOST, BUT NOT ALL, OF CENTRAL FLORIDA.

  THE FROST ADVISORY IS NOT IN EFFECT FOR THE BARRIER ISLANDS,  
  METRO ORLANDO AND OTHER URBANIZED LOCATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED WITH
WIDESPREAD FROST POSSIBLE IN SOME LOCATIONS. SENSITIVE OUTDOOR 
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KELLY
1 follow-up statement
153 
WWUS72 KMLB 311301
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
801 AM EST TUE JAN 31 2017

FLZ041-044>047-053-054-058-059-141-144-147-311415-
/O.EXP.KMLB.FR.Y.0001.000000T0000Z-170131T1300Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF DEBARY, DELAND, DELTONA, EUSTIS, 
MOUNT DORA, LEESBURG, TAVARES, APOPKA, MAITLAND, ORLANDO, 
WINTER PARK, UNION PARK, ALTAMONTE SPRINGS, CASSELBERRY, OVIEDO, 
SANFORD, WINTER SPRINGS, .MELBOURNE, PALM BAY, ROCKLEDGE, 
CELEBRATION, KISSIMMEE, SAINT CLOUD, SEBASTIAN, VERO BEACH, 
BASINGER, FORT DRUM, OKEECHOBEE, PORT SAINT LUCIE, FORT PIERCE, 
DAYTONA BEACH, NEW SMYRNA BEACH, ORMOND BEACH, CLERMONT, 
MASCOTTE, GROVELAND, COCOA, AND TITUSVILLE
801 AM EST TUE JAN 31 2017

...FROST ADVISORY HAS EXPIRED...

A FEW AREAS MAY STILL HAVE FROST EARLY THIS MORNING WITH
TEMPERATURES IN THE MID TO UPPER 30S...BUT TEMPERATURES WILL 
RAPIDLY WARM UP INTO MID TO LATE MORNING. THEREFORE THE FROST 
ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

WEITLICH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 30, 10:45 AM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 30, 10:45 AM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1045 AM EST Mon Jan 30 2017

.DISCUSSION...

...Conditions Look Favorable for Frost Late Tonight/Early Tuesday...

Today...Gusty NW winds are ushering in a much drier airmass behind a
cold front. The post frontal wind surge will diminish this afternoon
as high pressure noses in from the Gulf of Mexico and pressure
gradient slackens.  Despite full sun, cool air advection will keep
max temps in the L/M60s areawide...5-10 degrees below normal.

Tonight...High pressure will settle over central Florida resulting
in very light/calm winds and clear skies. Excellent radiational
cooling conditions will produce low temps dropping into the mid and
upper 30s for areas away from the coast and outside of urbanized
areas. For some locations, this should be the coldest night so far
this season. Wind chill will not be a factor given the very light to
calm wind. While freezing temperatures are not expected, conditions
are favorable for patchy to areas of frost late tonight/early Tue.

&&

.AVIATION...
VFR. Gusty NW winds up to 25 knots will occur into early afternoon
behind a cold front then gustiness will subside as high pressure
noses in from the Gulf of Mexico.

&&

.MARINE...
No significant changes to current coastal waters forecast.
Today (previous)...Tight pgrad in the wake of a cold front pushing
into the Lake-O region...RAP analysis and local wind profilers
measuring 15-20KTS nearshore and arnd 20KTS offshore. Nearshore Data
buoys measuring 2-3ft seas but in very rough short pd chop with
dominant pds aob 4sec. Analyzed sfc winds suggest offshore seas up
to 8FT, though this will be lower due to the short fetch length and
wave pds...will cap offshore seas at 7ft. SCA for offshore leg will
remain in place thru sunset...though overall conditions will be poor
area wide due to the steep waves. Winds will steadily diminish thru
late aftn as high pres builds over the wrn GOMex and allows the lcl
pgrad to slacken.

Tonight...Gentle to moderate N/NW breeze bcmg light to gentle
overnight as high pres builds east into the FL peninsula. Seas 2-4FT
nearshore and 4-6FT offshore subsiding to 2-3FT nearshore and 3-
5FT offshore.

&&

.FIRE WEATHER (modified)...A fire sensitive day today. Strong dry
advection pattern will prevail behind a cold front pushing into the
Lake-O region. N/NW sfc/transport flow will be brisk early on in a
post-frontal surge, but will diminish thru the day high pres
centered over the Rio Grande Valley builds east into the GOMEX and
allows the local pres grad to slacken. Critical RH values btwn 30-
35pct for 4-6hrs, with Min RH values dipping below 30 percent across
much of the area. ERC values have fallen after the widespread precip
on Sunday suggesting soil moisture is high enough to preclude the
need for a Red Flag Warning.

&&

.CLIMATE...The coldest temps so far this winter season:

Daytona Beach  35  Jan 8
Orlando        36  Jan 8
Leesburg       32  Jan 8
Sanford        36  Jan 8
Melbourne      38  Jan 8
Vero Beach     41  Jan 8 & 25
Fort Pierce    40  Jan 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  60  41  71  45 /   0   0   0   0
MCO  62  40  72  47 /   0   0   0   0
MLB  63  42  70  47 /   0   0   0   0
VRB  64  41  70  47 /   0   0   0   0
LEE  61  38  71  46 /   0   0   0   0
SFB  62  39  71  46 /   0   0   0   0
ORL  62  40  71  48 /   0   0   0   0
FPR  65  41  70  46 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 PM EST this evening for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

&&

kelly/weitlich
Hazardous weather outlook, Jan 30, 5:49 AM EST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
549 AM EST MON JAN 30 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
549 AM EST MON JAN 30 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.EXCESSIVE COLD IMPACT...
THE CURRENT BOUT OF COOL WEATHER IS EXPECTED TO PEAK TONIGHT, WHEN
LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S
OVER RURAL AREAS. WHILE FREEZING TEMPERATURES ARE NOT EXPECTED, FROST
WILL BE A CONCERN, IN LOW LYING AREAS NORTH OF THE I-4 CORRIDOR
AND WEST OF INTERSTATE 95.

.RIP CURRENT IMPACT...
A SMALL BACKGROUND SWELL WILL IMPACT THE EAST FLORIDA COAST TODAY
AND COMBINE WITH AN ASTRONOMICAL HIGH TIDE TO PRODUCE A MODERATE
RIP CURRENT THREAT. THE THREAT WILL BE HIGHEST AFTER 12:30 PM DUE
TO TIDAL EFFECTS. BEACH GOERS ARE REMINDED TO CHECK LOCAL
CONDITIONS FOR RIP CURRENT HAZARDS AND SWIM ONLY NEAR A LIFEGUARD.

.WIND AND SEA IMPACT...
HAZARDOUS BOATING CONDITIONS WILL CONTINUE OVER THE OPEN ATLANTIC
AS WEST TO NORTHWEST WINDS BETWEEN 20 TO 25 KNOTS PREVAIL. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS AND
SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION CLOSER TO THE COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

Nearby

Frost Advisories in Florida, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.